Alert archive / Illinois / Special Weather Statements in 2015
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jul 11, 2015, 2:08 PM CDT for Brown County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2015, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 11, 2015, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
County Brown County, IL
The radar
The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:25 PM CDT | HAIL 0.5 | 4 Ne Perry, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588
WWUS83 KLSX 111908
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
208 PM CDT SAT JUL 11 2015
ILZ096-097-112000-
BROWN IL-PIKE IL-
208 PM CDT SAT JUL 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE AND SOUTHERN
BROWN COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 300 PM CDT...
AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BUCKHORN...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKHORN...LA GRANGE...VERSAILLES...PERRY...CHAMBERSBURG...FISHHOOK
AND COOPERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
WEST CENTRAL ILLINOIS.
LAT...LON 4002 9061 4002 9062 4000 9060 3998 9060
3998 9051 3997 9051 3995 9053 3992 9054
3988 9058 3983 9057 3979 9060 3976 9061
3971 9064 3974 9092 3992 9091 4003 9061
TIME...MOT...LOC 1907Z 272DEG 33KT 3983 9082
$$
GKSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 11, 11:55 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 11, 11:55 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1155 AM CDT SAT JUL 11 2015 .SHORT TERM: (THROUGH LATE THIS AFTERNOON) ISSUED AT 330 AM CDT SAT JUL 11 2015 CLUSTER OF ELEVATED THUNDERSTORMS EXTENDING FROM SOUTHEAST IA INTO NORTH CENTRAL MO ARE OCCURING IN ASSOCIATION WITH GOOD MOISTURE CONVERGENCE ASSOCIATED WITH THE SOUTHWESTERLY LLJ. BOTH THE DETERMINISTIC AND CAMS ARE IN RELATIVELY GOOD AGREEMENT SPREADING THIS ACTIVITY EASTWARD THIS MORNING IN CONJUCTION WITH THE STEERING FLOW ALOFT AND GRADUALLY VEERING LLJ. THERE IS SOME QUESTION ON THE SOUTHERN EXTENT OF ANY STORM POTENTIAL. GIVEN THE CURRENT MID CLOUD EXTENT AND VEERING LLJ, I THINK THE POTENTIAL FOR ISOLATED- WIDELY SCATTERED STORMS EXISTS THIS MORNING AT LEAST DOWN TO THE I-70 CORRIDOR WHICH IS JUST NORTH OF THE LIFTING WARM FRONT. IN THE WAKE OF THE CLOUDS, CONVECTION AND LIFTING WARM FRONT, WARMING LOW AND MID LEVELS SHOULD RESULT IN MUCH WARMER TEMPERATURES TODAY AND MORE SEASONABLE FOR THIS TIME IN JULY. GLASS .LONG TERM: (TONIGHT THROUGH FRIDAY) ISSUED AT 330 AM CDT SAT JUL 11 2015 THERE ARE LOTS OF QUESTIONS AND FORECAST CAVEATS TONIGHT INTO TUESDAY. THE GENERAL PATTERN OF AN EXPANSIVE UPPER HIGH ANCHORED ACROSS THE SOUTHERN PLAINS AND OUR LOCATION ON THE PERIPHERAL NORTHWEST FLOW ALOFT POINTS TO BOTH BIG HEAT AND HUMIDITY AND POTENTIAL THUNDERSTORM CHANCES. TO THIS END THE MODELS ARE QUITE VARIED ON THE STRENGTH OF LOW-MID LEVEL WARMING AND EASTERN EDGE OF THE STRONGER CAPPING AND PLACEMENT OF QPF. THE ECMWF SEEMS MOST AGRESSIVE WITH THE EXTENT OF QPF INTO OUR CWA DURING MOST OF THE FORECAST PERIODS. THE GENERAL THOUGHT IS THIS THAT THE VEERING SOUTHWESTERLY LLJ AND ONLY MODERATELY WARM MID LEVEL TEMPS TONIGHT ARE SUFFICIENT TO MERIT THUNDERSTORM CHANCES TONIGHT INTO EARLY SUNDAY MORNING ACROSS PRIMARILY NORTHERN MO INTO CENTRAL IL. BY SUNDAY AFTERNOON, STRONG WARMING IN THE LOW-MID LEVELS SHOULD RESULT IN A FORMIDABLE CAP TO SURFACE BASED CONVECTION. A RELATIVELY HOT AFTERNOON IS ON TAP WITH HIGHS IN THE 90S AND AFTERNOON HEAT INDICES OF 100-103. THESE HI VALUES ARE LARGELY BASED ON THE BELIEF THE MODELS ARE A BIT AGRESSIVE IN THE MAGNITUDE OF THE SURFACE DEW POINTS. IF THE TDS ARE HIGHER THEN WE MIGHT HAVE SOME 105 HIS. SUNDAY NIGHT INTO EARLY MONDAY A SHORT WAVE TROF DIGGING FROM THE UPPER MS INTO THE LOWER GREAT LAKES SHOULD LEAD TO HEIGHT FALLS ALOFT AND COOLING AND WESTWARD RETREAT OF THE EDGE OF CAPPING, ALLOWING FOR A THREAT OF THUNDERSTORMS PRIMARILY FOCUSED FROM FAR EASTERN MO INTO IL. THIS COULD BE A COMBINATION OF SOUTHEAST MOVING CONVECTIVE COMPLEXES/CLUSTERS AND NEW DEVELOPMENT. MONDAY LOOKS TO BE THE HOTTEST DAY OVER THE NEXT 3 WITH CONTINUED WARMING OF THE LOW-MID LEVELS - H85 TEMPS AOA +24 DEGC AND H7 TEMPS OF +12 TO +14 DEGC BY 00Z TUES. THIS LOOKS LIKE A DAY THAT A HEAT ADVISORY WILL PROBABLY BE NEEDED PROVIDED THE OVERNIGHT CONVECTION FROM SUNDAY SOMEHOW DOESN'T HAMPER IT. HEAT INDICES IN MANY LOCATIONS SHOULD BE 105+. I DON'T ANTICIPATE MUCH CONVECTION BEYOND THE MORNING RESIDUAL AND THE AFTERNOON CAP SHOULD BECOME STOUT. MONDAY NIGHT HOWEVER IT APPEARS THAT A SIGNIFICANT SEVERE WEATHER EVENT COULD DEVELOP WITH ANOTHER SHORT WAVE TROF DIGGING FROM THE UPPER MS VALLEY INTO THE LOWER GREAT LAKES AND OH VALLEY PROVIDING FORCING AND WEAKENING THE CAP. STRONG INSTABILITY WILL BE IN PLACE AND DEEP LAYER SHEAR IS RATHER STOUT AT 35-40 KTS. ALL THE PARAMETERS ARE SUGGESTIVE OF A POTENTIAL DERECHO SWEEPING FROM EASTERN IA/NORTHWEST IL SOUTHEASTWARD AND IMPACTING FAR EASTERN MO INTO IL. A FRONTAL BOUNDARY FINALLY SINKS INTO THE AREA TUESDAY AND THEN WAVERS NORTH AND SOUTH DURING THE WEEK RESULTING IN PROLONGED THUNDERSTORM CHANCES IN THE VICINITY OF THE BOUNDARY AND SEASONABLY HOT TEMPERATURES TO THE SOUTH OF IT. GLASS && .AVIATION: (FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1120 AM CDT SAT JUL 11 2015 A WARM FRONT EXTENDS FROM NEAR IRK SOUTHEAST THROUGH THE ST LOUIS METRO AREA. CONVECTION WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THIS FRONT THIS AFTERNOON AND TONIGHT IMPACTING UIN AT TIMES. IT IS ALSO POSSIBLE THAT CONVECTION WILL MAKE IT AS FAR SOUTH AS THE ST LOUIS METRO AREA. FOR NOW WILL JUST INCLUDE VCTS IN UIN OR A TEMPO GROUP FOR TSRA AND LEAVE THE OTHER TAFS DRY. THIS FRONT SHOULD SHIFT NORTH NORTHEAST OF THE AREA SUNDAY MORNING. PREVAILING VFR CONDITIONS EXPECTED THROUGH THE PERIOD OUTSIDE OF THE SHOWERS/STORMS. MAINLY S-SWLY SURFACE WINDS THIS PERIOD. SPECIFICS FOR KSTL: COULD NOT RULE OUT CONVECTION MAKING IT AS FAR SOUTH AS STL TONIGHT, BUT FOR NOW WILL KEEP THE STL TAF VFR AND DRY THROUGH THE PERIOD WITH JUST SCATTERED DIURNAL CUMULUS CLOUDS ALONG WITH SOME MID-HIGH LEVEL CLOUDINESS. SELY SURFACE WIND WILL VEER AROUND TO A S-SWLY DIRECTION THIS AFTERNOON, THEN BECOME MORE DUE SWLY LATE TONIGHT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 11, 1:47 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 147 PM CDT SAT JUL 11 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 147 PM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...PRIMARILY IN SOUTHWESTERN ILLINOIS...EAST OF THE MISSISSIPPI RIVER. SEVERE STORMS WILL ALSO BE POSSIBLE FOR SECTIONS OF SOUTHWEST ILLINOIS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MAJOR FLOODING WILL CONTINUE ON ALL POINTS ALONG THE ILLINOIS RIVER FROM LA GRANGE TO THE CONFLUENCE OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS FOR MUCH OF THE AREA SUNDAY THROUGH MONDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ACROSS EASTERN MISSOURI AND WESTERN ILLINOIS ON SUNDAY NIGHT AND AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE AREA TUESDAY THROUGH FRIDAY. HEAT INDICES MAY REACH DANGEROUS LEVELS OF 105 DEGREES AND GREATER ON MONDAY AFTERNOON. MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS SECTIONS OF SOUTHWESTERN ILLINOIS THROUGH EARLY THIS EVENING. TES
In the hours before
Special weather statement, Jul 11, 12:47 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT SAT JUL 11 2015
ILZ095-096-111830-
BROWN IL-ADAMS IL-
1247 PM CDT SAT JUL 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR ADAMS AND BROWN COUNTIES UNTIL
130 PM CDT...
AT 1246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MENDON...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
QUINCY...MOUNT STERLING...CAMP POINT...MENDON...CLAYTON...GOLDEN...
BUCKHORN...URSA...LIBERTY...VERSAILLES...LORAINE...WOODVILLE...
COATSBURG...MOUND STATION...COLUMBUS...RIPLEY...LA PRAIRIE...
KELLERVILLE...FOWLER AND CHATTON.
THIS INCLUDES INTERSTATE 172 BETWEEN EXITS 14 AND 19.
THIS WARNING ALSO INCLUDES SILOAM SPRINGS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4019 9091 4011 9091 4010 9070 4009 9070
4008 9067 4005 9068 4003 9061 3990 9056
3988 9058 3985 9058 3992 9142 3995 9144
4014 9143 4020 9128
TIME...MOT...LOC 1746Z 268DEG 30KT 4002 9134
GKSSpecial weather statement, Jul 11, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
208 PM CDT SAT JUL 11 2015
ILZ096-097-112000-
BROWN IL-PIKE IL-
208 PM CDT SAT JUL 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE AND SOUTHERN
BROWN COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 300 PM CDT...
AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BUCKHORN...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKHORN...LA GRANGE...VERSAILLES...PERRY...CHAMBERSBURG...FISHHOOK
AND COOPERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
WEST CENTRAL ILLINOIS.
LAT...LON 4002 9061 4002 9062 4000 9060 3998 9060
3998 9051 3997 9051 3995 9053 3992 9054
3988 9058 3983 9057 3979 9060 3976 9061
3971 9064 3974 9092 3992 9091 4003 9061
TIME...MOT...LOC 1907Z 272DEG 33KT 3983 9082
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:30 PM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 3 days |
| Jul 11, 12:47 PM CDT | Special Weather Statement | LSX | Adams, Brown | 43 min |
| Jul 11, 1:07 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 38 min |
| Jul 11, 2:14 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 28 min |
| Jul 11, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 41 min |
| Jul 11, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 49 min |
| Jul 11, 4:31 PM CDT | Areal Flood Advisory | LSX | Greene, Macoupin | 4 hr |
| Jul 11, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 67 min |
| Jul 11, 5:11 PM CDT | Flash Flood Warning | LSX | Greene, Macoupin | 6 hr |
| Jul 11, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 38 min |
| Jul 11, 5:52 PM CDT | Tornado Warning | LSX | Greene | 23 min |
| Jul 11, 6:20 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 40 min |
| Jul 11, 6:39 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 18 min |
Nearby
Special Weather Statements in Illinois, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.